MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920060
Medical Device Problem Codes Failure to Advance (2524); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure, the 2.00mm x 6.00cm galaxy g3 mini coil (glm920060 / k10502) would not advance through the microcatheter and would not detach.It was reported that there was a delay in the procedure, the duration of the delay was not reported.The procedure was successfully completed.There was no report of any patient injury or adverse event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during a coil embolization procedure, the 2.00mm x 6.00cm galaxy g3 mini coil (glm920060 / k10502) would not advance through the microcatheter and would not detach.It was reported that there was a delay in the procedure, the duration of the delay was not reported.The procedure was successfully completed.There was no report of any patient injury or adverse event.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (k10502) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 10-nov-2022.[additional information]: on 10-nov-2022, additional information was received.The information indicated that the procedure was targeting a direct carotid cavernous (cc) fistula in the cavernous sinus in the 73-year-old female patient who presented with some vision loss, swelling in the right eye, flashes in her eye/floaters; the patient was found to have a carotid cavernous fistula.The complaint coil was successfully removed from the patient; it was not stretched when it was removed, it was still attached to the delivery system when it was removed.The complaint coil did not detach/break during retrieval.A continuous flush was maintained during the procedure.The concomitant microcatheter (unspecified brand) was also replaced with a new microcatheter to complete the procedure.The information indicated that a pre-deployment electrical check was performed.No fault light was seen during the procedure.Upon pressing the power button, all lights illuminated and the green system ready light did illuminate.The audible beep signal was heard during the detachment cycle.All connections fit properly without application of force.The procedure was ¿probably¿ delayed by about 10 minutes during the attempt to figure out why the coil was not deploying and the couple attempts at trying to deploy the coil.The procedure was reportedly completed by continuing coiling with other coils.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15551188
Report Number3008114965-2022-00621
Device Sequence Number2780634
Product Code KRD
UDI-Device Identifier10886704080312
UDI-Public10886704080312
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberGLM920060
Device Catalogue NumberGLM920060
Device Lot NumberK10502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite